Side effects after 3 weeks on Tecfidera

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Side effects after 3 weeks on Tecfidera

Postby Karenique1954 » Sun Jul 06, 2014 2:41 pm

I have noticed aches in my joints, bloating, extreme fatigue and depression. When I talk to the nurse, she says, hopefully, in time, these side effects will go away. It has been three weeks, and I am considering stopping the medication, with a consultation with my neurologist, of course.
I am on other medications for my heart. I have A-Fibrillation and Cardiomyopathy. I had a double bypass in 2005. I was always healthy until I turned 50, and then everything went to hell. I will be 60 in September.
Does anyone out there have these side effects? I am extremely depressed and tired all the time, with aches that come and go. No nausea, but some dizziness. I take Meclizine for that. I had dizzy spells before taking the Tecfidera. The bloatedness is not helping either, which began after starting Tecfidera.
A few hours after waking, I feel like taking a nap. I do exercise in our indoor pool 4-5 days a week, and that used to make me feel refreshed and awake.
I am retired and try to keep a regular schedule. I go to bed around 11 p.m. and try to wake up at 7-7:30 a.m. Coffee doesn't work anymore, like it used to. It used to give me the energy to start my day.
The depression is getting bad and I do take Welbutrin for depression which has worked for the last two years.
I also get flushing in my face, redness accompanied by a hot flash.
Thank you. Karen, Chicago

I am new to these discussion boards, so please bear with me.
Karenique1954
Newbie
 
Posts: 1
Joined: Sun Jul 06, 2014 1:53 pm

Advertisement

Re: Side effects after 3 weeks on Tecfidera

Postby euphoniaa » Sun Jul 06, 2014 3:42 pm

Karenique1954 wrote:I have noticed aches in my joints, bloating, extreme fatigue and depression. When I talk to the nurse, she says, hopefully, in time, these side effects will go away. It has been three weeks, and I am considering stopping the medication, with a consultation with my neurologist, of course.
I am on other medications for my heart. I have A-Fibrillation and Cardiomyopathy. I had a double bypass in 2005. I was always healthy until I turned 50, and then everything went to hell. I will be 60 in September.
Does anyone out there have these side effects? I am extremely depressed and tired all the time, with aches that come and go. No nausea, but some dizziness. I take Meclizine for that. I had dizzy spells before taking the Tecfidera. The bloatedness is not helping either, which began after starting Tecfidera.
A few hours after waking, I feel like taking a nap. I do exercise in our indoor pool 4-5 days a week, and that used to make me feel refreshed and awake.
I am retired and try to keep a regular schedule. I go to bed around 11 p.m. and try to wake up at 7-7:30 a.m. Coffee doesn't work anymore, like it used to. It used to give me the energy to start my day.
The depression is getting bad and I do take Welbutrin for depression which has worked for the last two years.
I also get flushing in my face, redness accompanied by a hot flash.
Thank you. Karen, Chicago

I am new to these discussion boards, so please bear with me.

Hi Karen, and welcome! I'm sorry you're having such a poor result so far from Tecfidera. There are quite a few posters on Tecfidera, so I hope they'll be along soon to compare notes and give you some hints. Also, be sure to look through this forum and maybe you'll find some info that will help you.

Good luck!
Dx'd with MS & HNPP (hereditary peripheral neuropathy) 7/03 but must have had MS for 30 yrs before that. I've never taken meds for MS except 1 yr experiment on LDN. (I found diet, exercise, sleep, humor, music help me the most.)
User avatar
euphoniaa
Volunteer Moderator
 
Posts: 701
Joined: Sat Jul 15, 2006 2:00 pm
Location: midwest U.S.

Re: Side effects after 3 weeks on Tecfidera

Postby euphoniaa » Sun Jul 06, 2014 3:47 pm

And also, check your Private Messages (up at the top of the screen). :smile:
Dx'd with MS & HNPP (hereditary peripheral neuropathy) 7/03 but must have had MS for 30 yrs before that. I've never taken meds for MS except 1 yr experiment on LDN. (I found diet, exercise, sleep, humor, music help me the most.)
User avatar
euphoniaa
Volunteer Moderator
 
Posts: 701
Joined: Sat Jul 15, 2006 2:00 pm
Location: midwest U.S.


Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service